MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-6-40-10
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that a solitaire device had difficulty recapturing during a thrombectomy.The physician felt resistance when the sfr entered the microcatheter.Upon inspection, it appears to be a partial (to near complete) fracture of the device from the wire.Everything was removed from patient and still in the microcatheter.The pushwire broke/separated.The pushwire was not torqued during the procedure.Resistance was encountered.All broken segments of the pushwire were removed as all were in the microcatheter when it was removed.The devices were prepared as indicated in the instructions for use (ifu).The patient was treated for an ischemic stroke in the m1 location.2 passes were made with the device.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the solitaire x revascularization device was returned for analysis within a shipping box and within an opened solitaire x outer carton (b299400).Visual inspection/damage location details: no bends or kinks were found with the solitaire x marker coil.The stent attachment zone was found in good condition.The solitaire x stent non-working length struts were found knotted.The remaining solitaire x stent was found in good condition.No breaks or separations were found with the solitaire x revascularization device.Testing/analysis: none.Conclusion: based on the device analysis and reported information, the customer¿s ¿pushwire break/separation¿ report could not be confirmed.No breaks or separations were found with the solitaire x revascularization device.Regarding the customer¿s ¿resistance during retrieval¿ report, the issue was confirmed.It is likely the damage found with the returned solitaire x stent (knotting) contributed to the reported resistance.Based on the device analysis and reported information, the customer¿s report was confirmed.The investigation determined that this event was similar to an event that had already been investigated, and another investigation is not necessary (see tr-nv13887 - solitaire knotting).Based on the investigation conducted, it is unlikely that the knot formation occurred during manufacturing or missed inspection as there are multiple processing steps and/or in-process controls throughout the production processes.The potential for forming a knot exists related to the standard interventional procedures where the physician/technician loops around the device for placement in the fluid filled basin on the sterile table or to minimize contamination and potential device drop on the floor.In conclusion, the knot does not occur due to failure of the product to meet its specification as designed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there was no definite cause given.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15059898
Report Number2029214-2022-01196
Device Sequence Number5455088
Product Code NRY
UDI-Device Identifier00763000425739
UDI-Public00763000425739
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2024
Device Model NumberSFR4-6-40-10
Device Catalogue NumberSFR4-6-40-10
Device Lot NumberB299400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown